MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38489
Medical Device Problem Codes Stretched (1601); Delivery System Failure (2905); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation pending, a follow up mdr will be submitted with the investigation conclusions.
 
Event or Problem Description
Initial mdr is being submitted based on the device malfunction precedence: "thumbwheel malfunctions during deployment", "deployment difficulties resulting in partial stent deployment" and ¿stent elongation", as reported to customer relations "the physician was deploying the stent and two-thirds of the stent deployed and the remainder would not deploy.It felt like the device locked.The physician took a kychoplasty kit and he broke the handle of the stent with kit and then pulled on the inner mechanism to finish deploying the stent.The final third of the stent stretched upon deployment.The physician then overlapped a second zilver ptx over the stretched part of the first stent to complete the procedure.The physician said it looked beautiful after the second stent was deployed.".
 
Event or Problem Description
This follow up report is being submitted to update the investigation results initial mdr submitted based on the device malfunction precedence: "thumbwheel malfunctions during deployment", " deployment difficulties resulting in partial stent deployment" and ¿stent elongation", as reported to customer relations "the physician was deploying the stent and two-thirds of the stent deployed and the remainder would not deploy.It felt like the device locked.The physician took a kychoplasty kit and he broke the handle of the stent with kit and then pulled on the inner mechanism to finish deploying the stent.The final third of the stent stretched upon deployment.The physician then overlapped a second zilver ptx over the stretched part of the first stent to complete the procedure.The physician said it looked beautiful after the second stent was deployed.".
 
Additional Manufacturer Narrative
Pma/510(k) #p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).Problem statement: as reported to customer relations "the physician was deploying the stent and two-thirds of the stent deployed and the remainder would not deploy.It felt like the device locked.The physician took a kychoplasty kit and he broke the handle of the stent with kit and then pulled on the inner mechanism to finish deploying the stent.The final third of the stent stretched upon deployment.The physician then overlapped a second zilver ptx over the stretched part of the first stent to complete the procedure.The physician said it looked beautiful after the second stent was deployed." device evaluation: the zisv6-35-125-7-100-ptx device involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.From customer testimony, the complaint device was advanced over an unknown wire guide, and was flushed prior to use.The stent was fully deployed.The patient¿s anatomy was not severely calcified or tortuous.Pre-dilation was not conducted prior to stent deployment.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.Possible causes for this occurrence could include a difficult patient anatomy.A difficult anatomy could have created resistance during deployment, and caused or contributed to the thumbwheel mechanism malfunctioning.It can be noted that the customer did not describe the patient¿s anatomy as severely calcified or tortuous.However, as the device is not available for evaluation and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.There is no evidence to suggest that the customer did not follow the instructions for use.Document review: prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.Summary: there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.The risk was determined to be low (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick
MDR Report Key7590698
Report Number3001845648-2018-00263
Device Sequence Number1775566
Product Code NIU
UDI-Device Identifier10827002384894
UDI-Public(01)10827002384894(17)191212(10)C1474845
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2019
Device Model NumberG38489
Device Catalogue NumberZISV6-35-125-7-100-PTX
Device Lot NumberC1474845
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/18/2018
Event Location Hospital
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1